Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 78, NWS Little Rock, AR

May 1, 2011Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 1, 2011, 8:24 PM CDT for Hot Spring County, Arkansas. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 8:24 PM CDT (01:24 UTC)
Expired
May 2, 2011, 5:36 PM CDT
In force
21 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WGUS54 KLZK 020124
FFWLZK
ARC059-020730-
/O.NEW.KLZK.FF.W.0078.110502T0124Z-110502T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
824 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 230 AM CDT MONDAY

* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO THE        
  HEAVY RAINFALL THAT FELL ACROSS THE AREA THE PAST SEVERAL DAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS      
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP AND  
  JONES MILL.

THIS IS A ROUTINE HIGH WATER EVENT WHICH WILL RESULT IN LOWLAND      
FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. THE          
CURRENT FLOW RATE FROM REMMEL DAM AT 430 PM IS 30 THOUSAND CUBIC   
FEET PER SECOND. INITIAL IMPACTS FROM REMMEL DAM RELEASES WILL       
REACH THE BRIDGE ON INTERSTATE 30 NEAR MALVERN WITHIN 1 TO 2         
HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 2 TO 3        
HOURS. INITIAL IMPACTS WILL REACH DONALDSON WITHIN THE NEXT 3 TO 6   
HOURS...WITH THE MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 6 TO 8    
HOURS. IMPACTS WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 HOURS.        
LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN.        
FLOODED ROADWAYS SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

58
6 follow-up statements
807 
WGUS54 KLZK 020717
FFWLZK
ARC059-021330-
/O.EXT.KLZK.FF.W.0078.000000T0000Z-110502T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 830 AM CDT

* AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO THE        
  HEAVY RAINFALL THAT FELL ACROSS THE AREA THE PAST SEVERAL DAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP 
  AND JONES MILL.

THIS IS A ROUTINE HIGH WATER EVENT WHICH WILL RESULT IN LOWLAND     
FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. THE          
CURRENT FLOW RATE FROM REMMEL DAM AT 205 AM IS 39 THOUSAND CUBIC
FEET PER SECOND. INITIAL IMPACTS FROM REMMEL DAM RELEASES WILL       
REACH THE BRIDGE ON INTERSTATE 30 NEAR MALVERN WITHIN 1 TO 2         
HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 2 TO 3        
HOURS. INITIAL IMPACTS WILL REACH DONALDSON WITHIN THE NEXT 3 TO 6   
HOURS...WITH THE MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 6 TO 8    
HOURS. IMPACTS WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 HOURS.        
LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN.        
FLOODED ROADWAYS SHOULD BE AVOIDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN!

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

44
601 
WGUS54 KLZK 020919
FFWLZK
ARC059-021700-
/O.EXT.KLZK.FF.W.0078.000000T0000Z-110502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL NOON CDT

* AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
  CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO THE HEAVY 
  RAINFALL THAT FELL ACROSS THE AREA THE PAST FEW DAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP AND 
  JONES MILL.

THE SITUATION ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY IS 
BECOMING MORE SERIOUS. THE CURRENT FLOW RATE FROM REMMEL DAM IS
NOW 55 THOUSAND CUBIC FEET PER SECOND. SOME RESIDENCES IN THE 
FLOOD PLAIN MAY BECOME CUT OFF DUE TO LOW LYING ROADS FLOODING. 
LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN. 
FLOODED ROADWAYS SHOULD BE AVOIDED. DRIVING INTO FLOODED ROADWAYS 
IS ONE OF THE TOP WEATHER RELATED KILLERS. REMEMBER...TURN 
AROUND...DONT DROWN. INITIAL IMPACTS FROM THE INCREASED REMMEL DAM 
RELEASES WILL REACH THE BRIDGE ON INTERSTATE 30 NEAR MALVERN 
WITHIN 1 TO 2 HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN THE 
NEXT 2 TO 3 HOURS. INITIAL IMPACTS WILL REACH DONALDSON WITHIN THE 
NEXT 3 TO 6 HOURS...WITH THE MAXIMUM IMPACTS OCCURRING WITHIN THE 
NEXT 6 TO 8 HOURS. IMPACTS WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 
HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

44
997 
WGUS54 KLZK 021331
FFWLZK
ARC059-022300-
/O.EXT.KLZK.FF.W.0078.000000T0000Z-110502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 600 PM CDT MONDAY

* AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO THE        
  HEAVY RAINFALL THAT FELL ACROSS THE AREA THE PAST FEW DAYS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS      
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP      
  AND JONES MILL.

THE SITUATION ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY 
CONTINUES TO BE SERIOUS. THE CURRENT FLOW RATE FROM REMMEL DAM HAS 
DECREASED SLIGHTLY BUT STILL REMAINS AT 51300 CUBIC FEET PER 
SECOND. SOME RESIDENCES IN THE FLOOD PLAIN MAY BECOME CUT OFF DUE TO 
LOW LYING ROADS FLOODING. LIVESTOCK AND PROPERTY SHOULD BE MOVED OUT 
OF THE FLOODPLAIN. FLOODED ROADWAYS SHOULD BE AVOIDED. DRIVING INTO 
FLOODED ROADWAYS IS ONE OF THE TOP WEATHER RELATED KILLERS. 
REMEMBER...TURN AROUND...DONT DROWN. IMPACTS FROM CURRENT REMMEL DAM 
RELEASES WILL REACH THE BRIDGE ON INTERSTATE 30 NEAR MALVERN WITHIN 
1 TO 2 HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 2 TO 3 
HOURS. INITIAL IMPACTS WILL REACH DONALDSON WITHIN THE NEXT 3 TO 6 
HOURS...WITH THE MAXIMUM IMPACTS OCCURRING WITHIN THE NEXT 6 TO 8 
HOURS. IMPACTS WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

BJS
930 
WGUS74 KLZK 021457
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
957 AM CDT MON MAY 2 2011

ARC059-022300-
/O.CON.KLZK.FF.W.0078.000000T0000Z-110502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
957 AM CDT MON MAY 2 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL HOT SPRING
COUNTY UNTIL 600 PM CDT MONDAY...

* AT 941 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS            
  WERE CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO       
  THE HEAVY RAINFALL THAT FELL ACROSS THE AREA TODAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS      
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP AND  
  JONES MILL...

THIS HAS DECREASED TO A ROUTINE HIGH WATER EVENT WHICH WILL RESULT 
IN LOWLAND FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. 
THE CURRENT FLOW RATE FROM REMMEL DAM HAS DECREASED AND AT 930 AM 
CDT IT IS 45 THOUSAND CUBIC FEET PER SECOND. IMPACTS FROM CURRENT 
REMMEL DAM RELEASES WILL REACH THE BRIDGE ON INTERSTATE 30 NEAR 
MALVERN WITHIN 1 TO 2 HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN 
THE NEXT 2 TO 3 HOURS. IMPACTS FROM CURRENT RELEASES WILL REACH 
DONALDSON WITHIN THE NEXT 3 TO 6 HOURS...WITH THE MAXIMUM IMPACTS 
OCCURRING WITHIN THE NEXT 6 TO 8 HOURS. IMPACTS FROM CURRENT 
RELEASES WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 HOURS. LIVESTOCK 
AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN. FLOODED ROADWAYS 
SHOULD BE AVOIDED. HOWEVER...WATER FROM PAST...HIGHER 
RELEASES...ARE STILL TRAVELLING DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

225
669 
WGUS74 KLZK 021731
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1231 PM CDT MON MAY 2 2011

ARC059-022300-
/O.CON.KLZK.FF.W.0078.000000T0000Z-110502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
1231 PM CDT MON MAY 2 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL HOT SPRING
COUNTY UNTIL 600 PM CDT...

* AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS            
  WERE CONTINUING TO MONITOR RELEASES FROM REMMEL DAM...DUE TO       
  THE HEAVY RAINFALL THAT FELL ACROSS THE AREA TODAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS      
  ALONG THE OUACHITA RIVER NEAR OAK GROVE...MIDWAY...FRIENDSHIP AND  
  JONES MILL...

THIS HAS DECREASED TO A ROUTINE HIGH WATER EVENT WHICH WILL RESULT 
IN LOWLAND FLOODING ALONG THE OUACHITA RIVER IN HOT SPRING COUNTY. 
THE CURRENT FLOW RATE FROM REMMEL DAM HAS DECREASED AND AT 1200 PM 
CDT IT IS 34 THOUSAND CUBIC FEET PER SECOND. IMPACTS FROM CURRENT 
REMMEL DAM RELEASES WILL REACH THE BRIDGE ON INTERSTATE 30 NEAR 
MALVERN WITHIN 1 TO 2 HOURS...WITH MAXIMUM IMPACTS OCCURRING WITHIN 
THE NEXT 2 TO 3 HOURS. IMPACTS FROM CURRENT RELEASES WILL REACH 
DONALDSON WITHIN THE NEXT 3 TO 6 HOURS...WITH THE MAXIMUM IMPACTS 
OCCURRING WITHIN THE NEXT 6 TO 8 HOURS. IMPACTS FROM CURRENT 
RELEASES WILL REACH FRIENDSHIP IN ABOUT 10 TO 12 HOURS. LIVESTOCK 
AND PROPERTY SHOULD BE MOVED OUT OF THE FLOODPLAIN. FLOODED ROADWAYS 
SHOULD BE AVOIDED. HOWEVER...WATER FROM PAST...HIGHER RELEASES...ARE 
STILL TRAVELLING DOWNSTREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

225
713 
WGUS74 KLZK 022236
FFSLZK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 PM CDT MON MAY 2 2011

ARC059-022246-
/O.CAN.KLZK.FF.W.0078.000000T0000Z-110502T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
536 PM CDT MON MAY 2 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL HOT SPRING
COUNTY IS CANCELLED...

REMMEL DAM RELEASES DROPPED BELOW 30 THOUSAND CUBIC FEET PER SECOND 
THIS AFTERNOON WITH RELEASES NOW ONLY 13 THOUSAND CUBIC FEET PER 
SECOND. RESIDUAL FLOODING MAY CONTINUE WELL DOWNSTREAM OF REMMEL DAM 
BUT IMMEDIATE IMPACTS HAVE BEEN LESSENED AS THE DAM OPERATORS 
CONTINUE TO DECREASE RELEASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LITTLE ROCK.

&&

LAT...LON 3435 9292 3439 9286 3442 9290 3444 9289
      3444 9285 3439 9282 3424 9293 3420 9298
      3422 9301

$$

BJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:25 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 1, 6:25 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT SUN MAY 1 2011

.AVIATION...
OVERALL VFR TO MVFR CEILINGS WILL BE SEEN SUNDAY EVENING TO THE
OVERNIGHT AT ALL TAFS. PATCHY AREAS OF IFR CONDITIONS WITH SHOWERS
AND THUNDERSTORMS EXPECTED OVER THE NEXT 24 HRS. A STALLED FRONTAL
BOUNDARY...WITH A SW TO NE ORIENTATION...WILL REMAIN IN PLACE ACROSS
ARKANSAS...AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. HEAVY
RAIN WILL BE POSSIBLE...WITH ISOLATED STRONG TO SEVERE STORMS SUNDAY
EVENING. SOUTH OF THE FRONT WINDS WILL BE FROM THE SOUTH 5 TO 15
KNOTS...WHILE NORTH OF THE FRONT WINDS WILL BE NORTH 7 TO 18 KNOTS.
SOME WIND SHEAR WILL BE PRESENT ALONG THE FRONT. LITTLE CHANGE IS
EXPECTED ON MONDAY WITH AN UPPER LOW MOVING OVER AR WITH THE NEARLY
STATIONARY BOUNDARY ACROSS CENTRAL TO SOUTHERN AR. (59)

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SUN MAY 1 2011/

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FLASH FLOOD WATCH CONTINUES ACROSS MUCH OF THE AREA. FRONTAL
BOUNDARY REMAINS STALLED ACROSS ARKANSAS. RAIN HAS DIMINISHED IN
AREAL COVERAGE FOR NOW...BUT EXPECT IT TO REDEVELOP TONIGHT.
TEMPERATURES ARE IN THE LOWER 80S IN THE SOUTHEAST. EXPECT
THUNDERSTORMS TO DEVELOP IN THE SOUTH BY LATE AFTERNOON. THE FRONT
WILL MEANDER AROUND THE STATE THROUGH MONDAY. HEAVY RAIN AND
WIDESPREAD FLOODING IS LIKELY THROUGH MONDAY NIGHT. THE UPPER LEVEL
SYSTEM MOVES THROUGH THE AREA LATE MONDAY AND EARLY TUESDAY AND
PUSHES THE FRONT EAST. HIGH PRESSURE WILL DOMINATE THE AREA THROUGH
WEDNESDAY NIGHT. TEMPERATURES WILL BE VARIED ACROSS THE STATE AS
LONG AS THE FRONT IS AROUND.

&&

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT
HIGH PRESSURE IS EXPECTED TO PUSH OFF TO THE EAST OF ARKANSAS ON
THURSDAY...THEN A WEAK FRONT IS FORECAST TO SAG THROUGH THE NORTHERN
PARTS OF THE STATE WITH A SLIGHT CHANCE OF CONVECTION IN THE
AFTERNOON. A SLIGHT CHANCE WILL BE KEPT IN THE FORECAST OVERNIGHT
AND ON FRIDAY AS THE BOUNDARY SAGS THROUGH THE STATE. THE FRONT
WASHES OUT LATER FRIDAY THEN IS EXPECTED TO LIFT NORTH AS A WARM
FRONT AND KEEP A SLIGHT CHANCE OF CONVECTION IN THE FORECAST. THEN
SUNDAY HAS A SLIGHT CHANCE ALSO AS ANOTHER FRONT FORMS AND SAGS
SOUTH INTO AR. OVERALL TEMPS WILL BE AT OR BELOW NORMAL DUE TO THE
CLOUDS AND CHANCES OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     48  57  45  64 /  90  80  80  20
CAMDEN AR         54  59  46  65 /  80  90  90  20
HARRISON AR       42  55  40  63 /  90  80  80  10
HOT SPRINGS AR    51  57  44  65 /  90  80  80  10
LITTLE ROCK   AR  52  58  46  65 /  90  90  90  20
MONTICELLO AR     61  64  49  62 /  80  90 100  40
MOUNT IDA AR      50  56  43  65 /  90  80  80  10
MOUNTAIN HOME AR  43  56  42  63 /  90  80  80  10
NEWPORT AR        50  58  46  63 / 100  90  90  30
PINE BLUFF AR     56  60  47  64 /  90  90  90  40
RUSSELLVILLE AR   47  58  42  65 /  90  80  80  10
SEARCY AR         50  57  46  65 /  90  80  90  30
STUTTGART AR      53  58  47  64 /  90  90  90  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR ARKANSAS-BAXTER-
BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...59
Hazardous weather outlook, May 1, 4:45 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT SUN MAY 1 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
445 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COLD FRONT HAS SATALLED ACROSS SOUTH ARKANSAS. WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS FRONT
THROUGH AT LEAST TONIGHT. SOME OF THESE STORMS WILL BECOME
SEVERE...WITH MAINLY LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTHERN THIRD
OF THE STATE THROUGH TONIGHT.

CENTRAL AND SOUTH ARKANSAS WILL SEE ANOTHER ROUND OF HEAVY RAINFALL
TONIGHT. FLASH FLOODING WILL CONTINUE TO BE A MAJOR CONCERN THROUGH
AT LEAST TONIGHT AS THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL...AND LIKELY MOVE OVER OR NEAR LOCATIONS THAT HAVE ALREADY
SEEN VERY HEAVY RAINFALL. AREAS ACROSS CENTRAL ARKANSAS HAVE ALREADY
SEEN 2 TO OVER 5 INCHES OF RAINFALL SINCE SATURDAY EVENING. ANY
ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MONDAY FOR THIS
PERSISTING FLASH FLOOD THREAT.

RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE
REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE
FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS
CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY
ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS
SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS
RECEDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN ACROSS SOME PORTION OF THE STATE THROUGH
EARLY TUESDAY...WITH SEVERAL MORE ROUNDS OF SHOWERS AND
THUNDERSTORMS EXPECTED. WHILE THERE WILL REMAIN AT LEAST SOME
THREAT FOR SEVERE WEATHER DURING THIS PERIOD...A VERY SIGNIFICANT
THREAT FOR FLASH FLOODING WILL PERSIST THROUGH TUESDAY. AN
ADDITIONAL 2 TO AS MUCH AS 5 INCHES OR MORE RAINFALL IS POSSIBLE
THROUGH TUESDAY...IN AREAS THAT HAVE ALREADY SEEN VERY HEAVY
RAINFALL. AGAIN...A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY.

RIVER FLOODING CONCERNS WILL CONTINUE FOR MANY RIVERS ACROSS THE
STATE THROUGH MUCH OF THE WEEK. ANY ADDITIONAL HEAVY RAINFALL
WILL ONLY AGGRAVATE THE ALREADY VERY SIGNIFICANT RIVER FLOODING
SITUATION ONGOING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE SEVERE WEATHER THREAT. ALSO...ANY REPORTS OF FLASH FLOODING
ARE ENCOURAGED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Local storm report, May 1, 7:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             NORFORK                 36.21N 92.28W
05/01/2011  E1.00 INCH       BAXTER             AR   LAW ENFORCEMENT

&&

227
Local storm report, May 1, 7:12 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             RUSSELLVILLE            35.27N 93.14W
05/01/2011  E1.00 INCH       POPE               AR   PUBLIC

            HAIL FELL FOR ABOUT 5 MINUTES.

&&

227
Local storm report, May 1, 7:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             NEW HOPE                34.23N 93.88W
05/01/2011  E1.00 INCH       PIKE               AR   LAW ENFORCEMENT

&&

227
Local storm report, May 1, 7:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     2 N WONDERVIEW          35.35N 92.73W
05/01/2011                   CONWAY             AR   AMATEUR RADIO

            COUPLE OF TREES DOWN ALONG HWY 95. THE TREES WERE NOT
            BLOCKING ANY ROADS.

&&

227
Local storm report, May 1, 8:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
811 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             OPAL                    34.54N 93.99W
05/01/2011  E1.00 INCH       POLK               AR   TRAINED SPOTTER

&&

227
Local storm report, May 1, 8:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     FLOOD            SHERWOOD                34.83N 92.21W
05/01/2011                   PULASKI            AR   EMERGENCY MNGR

            THREE HOMES ARE FLOODED ON ORCHID DRIVE.

&&

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp24 min
May 1, 7:08 PM CDTTornado WarningLZKConway, Van Buren52 min
May 1, 7:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell31 min
May 1, 7:14 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike46 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike44 min
May 1, 7:41 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren34 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningLZKPolk24 min
May 1, 7:55 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more3 hr
May 1, 8:01 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more3 hr
May 1, 8:01 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Saline44 min
May 1, 8:04 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more3 hr
May 1, 9:04 PM CDTRiver Flood WarningLZKSearcy24 hr
May 1, 9:07 PM CDTFlash Flood WarningLZKClark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more6 hr
May 1, 9:14 PM CDTRiver Flood WarningLZKIzard, Stone60 hr
May 1, 9:43 PM CDTSpecial Weather StatementLZKLonoke, Pulaski, White47 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren27 min
May 1, 10:37 PM CDTSpecial Weather StatementLZKMontgomery58 min
May 1, 10:47 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk43 min
May 1, 11:00 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more4 hr
May 1, 11:03 PM CDTFlash Flood WarningLZKBaxter6 hr
May 1, 11:05 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more4 hr
May 1, 11:10 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more4 hr
May 1, 11:58 PM CDTFlash Flood WarningLZKClark, Dallas, Hot Spring, Ouachita3 hr
May 1, 11:59 PM CDTSpecial Weather StatementLZKPulaski, Saline46 min
May 2, 12:27 AM CDTFlash Flood WarningLZKIndependence, Jackson, White, Woodruff4 hr
May 2, 1:09 AM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, White, Woodruff3 hr
May 2, 3:05 AM CDTAreal Flood WarningLZKBaxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more14 hr
May 2, 3:49 AM CDTRiver Flood WarningLZKConway, Perry3 days
May 2, 3:49 AM CDTRiver Flood WarningLZKFaulkner, Perry18 hr
May 2, 3:56 AM CDTFlash Flood WarningLZKCalhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more4 hr
May 2, 4:00 AM CDTFlash Flood WarningLZKArkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more4 hr
May 2, 5:23 AM CDTRiver Flood AdvisoryLZKFranklin36 hr
May 2, 5:47 AM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more3 hr
May 2, 9:19 AM CDTFlash Flood WarningLZKArkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more4 hr
May 2, 9:55 AM CDTRiver Flood WarningLZKYell12 hr
May 2, 10:01 AM CDTFlash Flood WarningLZKBaxter5 hr
May 2, 3:50 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Johnson, Logan, Marion and 6 more3 hr
May 2, 5:03 PM CDTAreal Flood WarningLZKArkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more12 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.